Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Norman, OK

April 9, 201114 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this red flag warning at Apr 9, 2011, 5:24 AM CDT for 14 counties in Oklahoma; 5 counties in Texas. It took effect at Apr 9, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 5:24 AM CDT (10:24 UTC)
In effect from
Apr 9, 2011, 1:00 PM CDT
Expired
Apr 9, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS84 KOUN 091024
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
524 AM CDT SAT APR 9 2011

OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>085-087-088-
092100-
/O.UPG.KOUN.FW.A.0017.110409T1800Z-110410T0100Z/
/O.NEW.KOUN.FW.W.0015.110409T1800Z-110410T0100Z/
/O.CON.KOUN.FW.A.0018.110410T1600Z-110411T0300Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
524 AM CDT SAT APR 9 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WESTERN AND CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS... SOUTHWEST 20 TO 30 MPH... STRONGER ON SUNDAY.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...UPPER LOWER AND MID 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ006>008-011>013-017>020-023>030-038>041-044>046-050-TXZ086-089-
090-092100-
/O.CON.KOUN.FW.A.0018.110410T1600Z-110411T0300Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-
CARTER-LOVE-WICHITA-ARCHER-CLAY-
524 AM CDT SAT APR 9 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR WESTERN AND CENTRAL OKLAHOMA AND 
WESTERN NORTH TEXAS...

* WIND...20 TO 35 MPH...WITH STRONGER GUSTS.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...UPPER 70S TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
1 follow-up statement
198 
WWUS84 KOUN 092018
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT SAT APR 9 2011

OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>085-087-088-
100430-
/O.UPG.KOUN.FW.A.0018.110410T1600Z-110411T0300Z/
/O.NEW.KOUN.FW.W.0016.110410T1500Z-110411T0300Z/
/O.CON.KOUN.FW.W.0015.000000T0000Z-110410T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-KNOX-BAYLOR-
318 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR THE WESTERN FOURTH OF OKLAHOMA AND MOST OF WESTERN NORTH TEXAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR
ALL OF WESTERN NORTH TEXAS AND ALL OF WESTERN CENTRAL AND NORTHERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING ALSO REMAINS IN EFFECT THROUGH 8 PM CDT THIS
EVENING FOR WESTERN OKLAHOMA AND MOST OF WESTERN NORTH TEXAS.

* WINDS... SOUTH TO SOUTHWEST 20 TO 30 MPH THIS AFTERNOON...
  SOUTHWEST 30 TO 40 MPH SUNDAY.

* HUMIDITY...15 TO 20 PERCENT THIS AFTERNOON... 10 TO 15 PERCENT
  SUNDAY AFTERNOON.

* TEMPERATURE...90S THIS AFTERNOON... 70S AND LOW 80S SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED... ESPECIALLY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&



$$

OKZ006>008-011>013-017>020-023>030-038>041-044>046-050-TXZ086-089-
090-100430-
/O.UPG.KOUN.FW.A.0018.110410T1600Z-110411T0300Z/
/O.NEW.KOUN.FW.W.0016.110410T1500Z-110411T0300Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-
CARTER-LOVE-WICHITA-ARCHER-CLAY-
318 PM CDT SAT APR 9 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR
MOST OF CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS.

THE NATIONAL WEATHER SERVICE IN NORMAN HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING... EFFECTIVE FROM 10 AM TO 10
PM CDT SUNDAY. 

* WINDS... SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...UPPER 70S TO MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ031-042-100430-
/O.NEW.KOUN.FW.W.0016.110410T1500Z-110411T0300Z/
SEMINOLE-PONTOTOC-
318 PM CDT SAT APR 9 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR
SEMINOLE AND PONTOTOC COUNTIES...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR EAST CENTRAL OKLAHOMA...
AND HAS EXPANDED IT TO INCLUDE SEMINOLE AND PONTOTOC COUNTIES...
EFFECTIVE FROM 10 AM TO 10 PM SUNDAY.

* WIND... SOUTHWEST 20 TO 35 MPH WITH HIGHER GUSTS. 

* HUMIDITY... 15 TO 20 PERCENT.

* TEMPERATURE... MID 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 9, 4:44 AM CDT, 40 minutes earlier.

Area forecast discussion, Apr 9, 4:44 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
444 AM CDT SAT APR 9 2011

.DISCUSSION...
ALTHOUGH STRATUS NOT YET EVIDENT EARLY THIS MORNING... WILL
PROBABLY SEE SOME DEVELOPMENT OVER THE CENTRAL AND SOUTH AROUND
SUNRISE. DRYLINE HAS GENERALLY RETROGRADED BACK TO NEAR THE
WESTERN OK/TX PANHANDLE BORDER DURING THE NIGHT... BUT SHOULD MOVE
BACK INTO WESTERN OK AND N-TX LATER TODAY. TEMPERATURES EXPECTED
TO GET WARM ENOUGH TO WEAKEN THE CAP BY LATE AFTERNOON AND EARLY
EVENING TO ALLOW A FEW STORMS TO DEVELOP. WEAK CONVERGENCE ALONG
THE DRYLINE AND LACK OF LARGER SCALE FORCING WILL INITIALLY KEEP
STORMS CHANCES FAIRLY SMALL. HOWEVER... ANY STORM THAT DOES FORM
STANDS A GOOD CHANCE OF BECOMING SEVERE.

ALSO ADDED A MENTION OF SMOKE TO THE FORECAST FOR WESTERN PORTIONS
OF KNOX... FOARD... AND HARDEMAN COUNTIES... AS SMOKE FROM A
PERSISTENT WILDFIRE IN KING COUNTY COULD DRIFT MORE TO THE EAST
LATER TODAY AS SURFACE WINDS VEER TO THE SOUTHWEST.

MODELS AGREE IN DRIFTING THE DRYLINE BACK TO THE WEST EARLY THIS
EVENING... BEFORE MOVING FAIRLY QUICKLY EASTWARD LATE TONIGHT AND
SUNDAY MORNING IN RESPONSE TO AN UPPER TROUGH LIFTING OUT ACROSS
THE CENTRAL AND SOUTHERN PLAINS. A FEW STORMS WILL CONTINUE TO BE
POSSIBLE ALONG AND AHEAD OF THE DRYLINE OVERNIGHT AND EARLY
SUNDAY. THE DRYLINE IS EXPECTED TO REACH THE SOUTHEAST PART OF THE
CWA BY MID TO LATE SUNDAY AFTERNOON. HOWEVER... THERE IS A
POSSIBILITY THAT THE DRYLINE COULD MOVE A LITTLE SLOWER THAN
FORECAST ON SUNDAY AS IT GETS INTO THE EASTERN PART OF THE CWA DUE
TO ENERGY REMAINING ACROSS SOUTHERN NM AT THE BASE OF THE UPPER
TROUGH. THIS SOUTHERN PART OF THE UPPER SYSTEM DOESN'T MOVE INTO
THE SOUTHERN PLAINS UNTIL LATE SUNDAY NIGHT.

FIRE WEATHER CONCERNS WILL REMAIN WITH US THIS WEEKEND. WILL ISSUE A
RED FLAG WARNING FOR THIS AFTERNOON FOR THE FAR WESTERN PART OF OK
AND N-TX... FOR AREAS THAT ARE MOST LIKELY TO BE BEHIND THE
DRYLINE. A MORE SIGNIFICANT FIRE WEATHER DAY... IN BOTH COVERAGE
AND INTENSITY... IS EXPECTED ON SUNDAY. WITH THE DRYLINE MOVING
EAST FAIRLY EARLY IN THE DAY... DRY AIR AND WARM TEMPERATURES
WILL OVERSPREAD MUCH OF THE REGION ALONG WITH W-SW WINDS. MODELS
CONTINUE TO INDICATE A HIGH POTENTIAL FOR MODERATE TO STRONG WINDS
ALOFT TO MIX DOWN TO THE SURFACE AS STEEP LAPSE RATES DEVELOP BY
AFTERNOON. WINDS WILL SHIFT TO A NWLY DIRECTION SUNDAY NIGHT AS A
COLD FRONT MOVES ACROSS THE AREA.

DRY WEATHER IS EXPECTED MONDAY AND TUESDAY AS AN UPPER RIDGE MOVES
ACROSS THE REGION AND DRY AIR PREVAILS AT THE LOWER LEVELS. A
CHANCE FOR RAIN WILL RE-ENTER THE FORECAST LATE WEDNESDAY AND
THURSDAY AS A COUPLE UPPER WAVES... AND EVENTUALLY A COLD FRONT...
MOVE ACROSS THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  90  68  83  46 /  10  20  20  10
HOBART OK         93  63  80  42 /  20  30  20  10
WICHITA FALLS TX  95  69  87  46 /  20  30  20  10
GAGE OK           93  57  72  40 /  10  20  10  10
PONCA CITY OK     88  69  81  46 /  10  20  30  10
DURANT OK         88  64  84  52 /  10  20  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR OKZ004>030-033>041-044>046-050.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR OKZ004-005-009-010-014>016-021-022-033>037.

TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR TXZ083>090.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR TXZ083>085-087-088.

&&

25/23
Hazardous weather outlook, Apr 9, 4:50 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
450 AM CDT SAT APR 9 2011

OKZ004>048-050>052-TXZ083>090-091700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS APPROXIMATELY
THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH
TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM MEDFORD AND ENID... TO
EL RENO AND CHICKASHA... TO DUNCAN OKLAHOMA AND INCLUDES MOST OF
WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 PM TO MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF BASEBALLS CAUSING DAMAGE TO AUTOMOBILES AND
TENDER VEGETATION. DAMAGING STRAIGHT-LINE WIND GUSTS TO 70 MPH. AN
ISOLATED TORNADO OR TWO ALSO CAN NOT BE RULED OUT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING.

DISCUSSION...
A DRYLINE WILL SET UP AND MOVE EAST ACROSS PARTS OF WESTERN OKLAHOMA
AND NORTH TEXAS TODAY. STRONG SURFACE HEATING AND CONVERGENCE ALONG
THE DRYLINE MAY BE SUFFICIENT TO OVERCOME A CAP AND PROVIDE ENOUGH
LIFT FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON. MODERATE
INSTABILITY IS EXPECTED TO DEVELOP EAST OF THE DRYLINE. THIS
INSTABILITY ALONG WITH STRONG WIND SHEAR WILL COMBINE TO MAKE SEVERE
STORMS POSSIBLE PRODUCING LARGE HAIL AND STRONG WINDS. WITH THE
STRONG WIND SHEAR... A TORNADO OR TWO WILL ALSO BE POSSIBLE.

THUNDERSTORM CHANCES WILL EXPAND IN AREA ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS TONIGHT AS UPPER LEVEL STORM SYSTEM
APPROACHES AND MOVES ACROSS THE CENTRAL AND SOUTHERN PLAINS.
HOWEVER... THE POTENTIAL FOR SEVERE STORMS IS EXPECTED TO DECREASE
LATE THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
WARM... DRY... AND BREEZY CONDITIONS... ESPECIALLY WEST OF THE
DRYLINE... WILL INCREASE THE WILDFIRE POTENTIAL ACROSS THE AREA
AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE SUNDAY ACROSS PARTS OF THE AREA
AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE SOUTHERN AND CENTRAL
PLAINS. THERE IS A SLIGHT RISK FOR SEVERE STORMS ON SUNDAY IN PARTS
OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. LARGE HAIL AND STRONG WINDS
WILL BE POSSIBLE WITH ANY SEVERE STORMS SUNDAY.

THERE WILL BE ANOTHER CHANCE FOR STORMS AROUND THE MIDDLE OF NEXT
WEEK.

OTHER HAZARDOUS WEATHER...
THE POTENTIAL FOR WILDFIRES WILL REMAIN VERY HIGH OR EXTREME THROUGH
THE MIDDLE OF NEXT WEEK. SUNDAY...IN PARTICULAR...IS EXPECTED TO BE
EXTREMELY WINDY...VERY WARM...AND VERY DRY.

MAXWELL

In the hours before

Local storm report, Apr 8, 11:31 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     HAIL             2 E TONKAWA             36.68N 97.27W
04/08/2011  E1.75 INCH       KAY                OK   EMERGENCY MNGR

            HWY 60 AT THE CHIKASKIA RIVER

&&

DW
Local storm report, Apr 9, 12:15 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1215 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             3 SE ENID               36.38N 97.83W
04/08/2011  E1.75 INCH       GARFIELD           OK   STORM CHASER

0556 PM     HAIL             7 SE ENID               36.34N 97.78W
04/08/2011  E1.75 INCH       GARFIELD           OK   STORM CHASER

            HAIL LASTED FROM APPROX. 546-556 PM

0556 PM     HAIL             7 SE ENID               36.34N 97.78W
04/08/2011  U1.75 INCH       GARFIELD           OK   STORM CHASER

            GOLFBALL SIZE HAIL FROM APPROX. 546-556 PM

0558 PM     HAIL             4 SW BRECKENRIDGE       36.40N 97.78W
04/08/2011  E1.75 INCH       GARFIELD           OK   TRAINED SPOTTER

0608 PM     HAIL             3 S BRECKENRIDGE        36.39N 97.73W
04/08/2011  M2.50 INCH       GARFIELD           OK   TRAINED SPOTTER

0614 PM     HAIL             6 N FAIRMONT            36.44N 97.70W
04/08/2011  E2.50 INCH       GARFIELD           OK   TRAINED SPOTTER

            VIA COUNTY EM

0615 PM     HAIL             NEWKIRK                 36.88N 97.06W
04/08/2011  E1.00 INCH       KAY                OK   TRAINED SPOTTER

0626 PM     HAIL             6 ESE BLACKWELL         36.77N 97.18W
04/08/2011  M1.50 INCH       KAY                OK   TRAINED SPOTTER

0630 PM     TSTM WND GST     NEWKIRK                 36.88N 97.06W
04/08/2011  E70.00 MPH       KAY                OK   TRAINED SPOTTER

0645 PM     HAIL             NEWKIRK                 36.88N 97.06W
04/08/2011  E2.00 INCH       KAY                OK   STORM CHASER

            GOLF BALL TO HEN EGG SIZE HAIL

0645 PM     HAIL             4 S BILLINGS            36.47N 97.44W
04/08/2011  E2.00 INCH       NOBLE              OK   TRAINED SPOTTER

0650 PM     HAIL             CLEO SPRINGS            36.41N 98.44W
04/08/2011  E1.75 INCH       MAJOR              OK   STORM CHASER

0656 PM     HAIL             2 S BILLINGS            36.50N 97.44W
04/08/2011  M2.75 INCH       NOBLE              OK   TRAINED SPOTTER

0705 PM     HAIL             8 W RED ROCK            36.46N 97.32W
04/08/2011  E2.00 INCH       NOBLE              OK   STORM CHASER

            I35 DUE WEST OF RED ROCK

0705 PM     HAIL             BILLINGS                36.53N 97.44W
04/08/2011  E2.75 INCH       NOBLE              OK   EMERGENCY MNGR

0710 PM     HAIL             3 S NEWKIRK             36.84N 97.06W
04/08/2011  E1.00 INCH       KAY                OK   EMERGENCY MNGR

0710 PM     HAIL             HELENA                  36.55N 98.27W
04/08/2011  E0.88 INCH       ALFALFA            OK   STORM CHASER

0714 PM     HAIL             4 W CERES               36.48N 97.35W
04/08/2011  M3.00 INCH       NOBLE              OK   TRAINED SPOTTER

0716 PM     HAIL             5 W JET                 36.67N 98.27W
04/08/2011  E2.75 INCH       ALFALFA            OK   LAW ENFORCEMENT

0719 PM     HAIL             1 N CERES               36.49N 97.28W
04/08/2011  E2.00 INCH       NOBLE              OK   TRAINED SPOTTER

0720 PM     HAIL             6 N RINGWOOD            36.47N 98.25W
04/08/2011  M1.50 INCH       MAJOR              OK   STORM CHASER

0726 PM     HAIL             GOLTRY                  36.53N 98.15W
04/08/2011  E1.75 INCH       ALFALFA            OK   EMERGENCY MNGR

0730 PM     HAIL             1 E CHEROKEE            36.75N 98.34W
04/08/2011  E1.75 INCH       ALFALFA            OK   EMERGENCY MNGR

0857 PM     HAIL             5 S WAKITA              36.81N 97.92W
04/08/2011  E1.75 INCH       GRANT              OK   NWS EMPLOYEE

            HWYS 11 AND 11A

0910 PM     HAIL             1 WNW MEDFORD           36.81N 97.75W
04/08/2011  E1.25 INCH       GRANT              OK   TRAINED SPOTTER

0911 PM     HAIL             MEDFORD                 36.81N 97.73W
04/08/2011  E1.25 INCH       GRANT              OK   NWS EMPLOYEE

            HWYS 11 AMD 81

1055 PM     TSTM WND GST     4 SSE BLACKWELL         36.75N 97.25W
04/08/2011  M59.00 MPH       KAY                OK   MESONET

1102 PM     TSTM WND GST     1 NW PONCA CITY         36.72N 97.10W
04/08/2011  M58.00 MPH       KAY                OK   ASOS

            PNC ASOS

1104 PM     TSTM WND GST     1 NW PONCA CITY         36.72N 97.10W
04/08/2011  M94.00 MPH       KAY                OK   ASOS

            PNC ASOS

1115 PM     HAIL             BLACKWELL               36.80N 97.28W
04/08/2011  E1.50 INCH       KAY                OK   EMERGENCY MNGR

            PIMG PONG HAIL ON SOUTH SIDE OF TOWN

1126 PM     HAIL             2 E TONKAWA             36.68N 97.27W
04/08/2011  E1.75 INCH       KAY                OK   EMERGENCY MNGR

            HWY 60 AT THE CHIKASKIA RIVER

&&

DW
Local storm report, Apr 9, 3:05 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
305 AM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND DMG     PONCA CITY              36.71N 97.09W
04/08/2011                   KAY                OK   EMERGENCY MNGR

            SUBSTANTIAL DAMAGE TO POWER INFRASTRUCTURE, HOMES
            DAMAGED, AND SIGNIFICANT TREE DAMAGE.

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major78 min
Apr 8, 7:32 PM CDTSpecial Weather StatementOUNMajor28 min
Apr 8, 7:41 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woods, Woodward79 min
Apr 8, 7:56 PM CDTSevere Thunderstorm WarningOUNGrant, Kay34 min
Apr 8, 8:33 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant57 min
Apr 8, 9:09 PM CDTTornado WarningOUNGrant36 min
Apr 8, 9:42 PM CDTSevere Thunderstorm WarningOUNGrant, Kay48 min
Apr 8, 10:25 PM CDTSevere Thunderstorm WarningOUNKay65 min
Apr 8, 11:14 PM CDTTornado WarningOUNKay46 min
Apr 8, 11:31 PM CDTSevere Thunderstorm WarningOUNKay26 min
Apr 9, 3:03 PM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more29 hr
Apr 9, 3:18 PM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more30 hr

Nearby

Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.